Alert archive / Nebraska / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Jan 23, 2011, 3:30 AM CST for 9 counties in Nebraska. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 3:30 AM CST (09:30 UTC)
- Expired
- Jan 23, 2011, 6:32 AM CST
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WWUS43 KLBF 230930 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 AM CST SUN JAN 23 2011 ...BITTER COLD WIND CHILLS EXPECTED THIS MORNING... NEZ005>010-027>029-231730- /O.NEW.KLBF.WC.Y.0004.110123T0930Z-110123T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD- WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT 330 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES...WILL RANGE FROM 20 TO 30 DEGREES BELOW ZERO THROUGH LATE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JACOBS
1 follow-up statement
450 WWUS43 KLBF 231232 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 632 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY CANCELLED... NEZ005>010-027>029-231345- /O.CAN.KLBF.WC.Y.0004.000000T0000Z-110123T1800Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD- WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT 632 AM CST SUN JAN 23 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. $$ POWER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 7:56 PM CST, 7 hours 34 minutes earlier.
Area forecast discussion, Jan 22, 7:56 PM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 756 PM CST SAT JAN 22 2011 .UPDATE... NAM...RUC AND HRRR BUILD THE ARCTIC HIGH ACROSS ND INTO NORTHEAST NEB BY MORNING. HRRR SUGGESTED LOWS OF -5 TO -15 ACROSS THE NORTHEAST ZONES. COMBINED WINDS NEAR 10 MPH AND SUBZERO TEMPS WOULD PRODUCE A WIND CHILL ADVISORY CONDITION THROUGH 10AM ACROSS A FEW NORTHEAST COUNTIES. OVERNIGHT LOWS HAVE BEEN DROPPED TO SUBZERO ACROSS THE NORTHEAST AND THE WINTER WEATHER ADVISORY MAY BE CANCELLED OR ALLOWED TO EXPIRE AND REPLACED WITH A WIND CHILL ADVISORY LATER TONIGHT. THERE IS NO CHANGE TO THE SNOW CHCS AND AMOUNTS. LIGHT SNOW...GUSTY WINDS TO 25 MPH AND SUBZERO WIND CHILL READINGS CONTINUE ACROSS THE ADVISORY AREA. ELSEWHERE SNOW SHOWERS AND PERIODS OF LIGHT SNOW CONTINUE TO GRADUALLY WEAKEN AS IS THE SNOW ACROSS THE NORTHEAST. && .PREV DISCUSSION... /ISSUED 328 PM CST SAT JAN 22 2011/ SYNOPSIS... ARCTIC FRONT SLOWLY PUSHING SWD THIS AFTERNOON AND CURRENTLY EXTENDS FROM NORTHEAST OF ALLIANCE...TO JUST NORTH OF BROKEN BOW. AFTER FREEZING PRECIPITATION AND LIGHT SNOW THIS AM...TEMPERATURES HAVE SURGED INTO THE 30S AND 40S SOUTH OF THIS FEATURE. NORTH OF THE FRONT...TEMPS WERE IN THE 20S WITH LIGHT SNOW REPORTED AT VALENTINE AND ONEILL. UPPER AIR ANALYSIS FROM THIS MORNING...INDICATED A BROAD TROUGH OF LOW PRESSURE EXTENDING FROM FROM THE HUDSON BAY SWD INTO THE FL PANHANDLE. A RIDGE WAS PRESENT OVER THE ERN PACIFIC WITH NWLY FLOW EXTENDING EWD INTO THE WESTERN HALF OF THE CONUS. A DISTURBANCE WAS LOCATED OVER SWRN SASKATCHEWAN WITH DECENT HT FALLS NOTED OVER MT AND WYOMING THIS MORNING. DISCUSSION... NEAR TERM...TONIGHT THROUGH MONDAY NIGHT...FORECAST CHALLENGE IN THE NEAR TERM DEALS WITH THE ONGOING SYSTEM...THEN TEMPERATURES AND WEAK DISTURBANCE SUNDAY NIGHT INTO EARLY MONDAY. FOR TONIGHT...H7 LOW WILL TRACK ACROSS THE NERN CWA THIS EVENING...NO SURPRISE...THE HEAVIEST SNOW CONTINUES TO BE EXPECTED OVER HOLT AND BOYD COUNTIES. THE NAM AND GFS SOLNS WERE CONSISTENT...FURTHER EAST AND FASTER THIS MORNING WITH THIS SYSTEMS PROGRESSION. THE OFF HOUR RUNS JUST RECENTLY HAVE SLOWED THIS SOME...PUSHED IT FURTHER WEST AND INCREASED THE QPF AMOUNTS FOR TONIGHT. EVEN WITH A COMPROMISE...ONGOING HEADLINES AND SNOW ACCUMS IN THE ADVISORY OF 3 TO 5 INCHES REMAINS ON TRACK. ONLY MAJOR CHANGES WERE TO ELIMINATE THE CUSTER COUNTY FROM THE ADVISORY...AS DRIER AIR AND WARMER TEMPS HAVE PUSHED INTO THAT PORTION OF CENTRAL NEBRASKA THIS AFTERNOON...LIMITING PRECIPITATION POTENTIAL...AS WELL AS SNOWFALL. WITH THE BEFORE MENTIONED LEADING EDGE OF THE ARCTIC FRONT...ANCHORED FROM KVTN TO BURWELL...AND DECENT WAA AND MID LEVEL FRONTOGENESIS RESIDING OVER THIS LEADING EDGE...FAVORABLE CONDS FOR SNOW PRODUCTION WILL CONTINUE THIS EVENING. WOULDN'T BE SURPRISED IF SOME ACCUMS APPROACH 6 INCHES IN FAR EASTERN HOLT COUNTY AND WILL ADVISE THE ONCOMING SHIFT OF THIS POTENTIAL. FURTHER WEST...NWRLY FLOW THIS AFTERNOON HAS LED TO SNOWFALL OVER THE BLACK HILLS. THIS FLOW WILL CONTINUE INTO THE EVENING...AND AM EXPECTING SOME UPSLOPE SNOW TO DEVELOP IN NRN SHERIDAN COUNTY...SO POPS WERE INCREASED ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS TO MERRIMAN. ARCTIC AIR WILL PUSH INTO THE CWA OVERNIGHT AS HIGH PRESSURE BUILDS SOUTH BEHIND THE EXITING DISTURBANCE. ARCTIC AIR WILL BE SHORT LIVED THOUGH AS A SURFACE TROUGH WILL STRENGTHEN ACROSS THE HIGH PLAINS SUNDAY...RESULTING IN SWRLY FLOW AND THE ARCTIC AIR BEING FORCED EAST. ANOTHER WEAK DISTURBANCE WILL TRACK ACROSS THE CENTRAL PLAINS SUNDAY NIGHT AND EARLY MONDAY INCREASING PRECIP CHANCES ACROSS THE NORTH. LONG TERM...TUESDAY THROUGH SATURDAY... MED RANGE PATTERN WILL GENERALLY REMAIN IN A WESTERN RIDGE/EASTERN TROF SETUP...WITH THE CENTRAL CONUS THE AREA UNDER THE GUN AS ENERGY DROPS OVER THE RIDGE INTO THE ROCKIES AND HIGH PLAINS. OPERATIONAL MODELS IN SOMEWHAT BETTER AGREEMENT THROUGH THE BULK OF THE UPCOMING WEEK...THO AS EXPECTED THERE REMAINS SOME DISAGREEMENT BETWEEN TIMING OF THE WAVES. THIS MOST APPARENT WTIH THE MID-WEEK WAVE IN THE TUE NITE/WED TIME FRAME WHICH LOOKS LIKE IT COULD SPREAD SOME LIGHT PCPN DOWN THE HIGH PLAINS...WITH EURO SEEMS TO HAVE SOME ENSEMBLE GUIDANCE SUPPORT KEEPING THE WAVE FARTHER TO WEST WITH RIDGE SUPPRESSED BY DEEPER SYSTEM DROPPING THROUGH THE GREAT LAKES BEHIND THE EAST COAST SYSTEM. HAVE EXPANDED THE SMALL POPS DURING THIS TIME FRAME INTO SOUTHERN PORTIONS OF THE CWA...WITH NOT MUCH EXPECTED FROM THIS ATTM. OTHERWISE WARMUP LOOKS ON TRACK BY LATE IN THE WEEK AS THE UPPER RIDGE IS PUSHED FARTHER INTO PLAINS BY STRONGER SYSTEM DROPPING OUT OF THE ALUETIANS INTO CENTRAL CANADA. THIS SYSTEM WILL TAP INTO ARCTIC AIR BASED UP NEAR THE YUKON AND FORCE IT DOWN THE PLAINS IN THE FRIDAY AFTERNOON TO EVENING TIME FRAME FOR A COOL DOWN FOR THE WEEKEND. AVIATION... SFC LOW SPINNING THROUGH NORTH CENTRAL NEBRASKA ATTM PULLING MOISTURE AND COLD AIR BACK INTO NORTHERN NEBRASKA AS KVTN TERMAINAL CONDITIONS ARE AT MVFR WITH CIGS RIGHT AT THE 1KFT AGL LEVEL. EXPECT SNOWFALL WILL CONTINUE TO BE A THREAT OVER THIS AREA AND CIGS SHOULD DROP ALONG WITH THE VSBYS LEAVING A GOOD POSSIBILITY OF IFR CONDITIONS THROUGH AT LEAST THE EARLY MORNING HOURS. STRONGER NORTHWEST FLOW MOVING OFF THE HIGHER TERRAIN TO THE WEST LEAVING DRY CONDITIONS IN BETTER MIXED ATMOSPHERE AND VFR CONDITIONS AT THE KLBF TERMINAL. MOISTURE WILL BE PUSHED SOUTHWARD THROUGH THE EVENING AS THE UPPER SYSTEM ROTATES THROUGH WESTERN NEBRASKA AND EXPECT A INCREASE IN CLOUD COVERAGE FOLLEWED BY A DECREASE IN CIG HEIGHT. MORE CONFIDENCE IN THIS THEN PCPN HITTING THE GROUND SO HAVE MVFR CONDITIONS MOVING THROUGH THE KLBF TERMINAL NEAR MIDNIGHT AND MOST LIKELY TO STICK AROUND THROUGH SUNRISE. CONDITIONS SHOULD IMPROVE TO VFR AT BOTH TERMINALS THROUGH THE LATE MORNING HOURS. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR NEZ006-007-009- 010-027>029. && SHORT TERM/EXTENDED...CDC/BT/SJ AVIATION...CDC
Hazardous weather outlook, Jan 23, 2:35 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 235 AM CST SUN JAN 23 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-240845- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 235 AM CST SUN JAN 23 2011 /135 AM MST SUN JAN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. VERY COLD WIND CHILLS OF TWENTY DEGREES BELOW ZERO...CAN BE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY COLD WIND CHILLS AROUND 20 DEGREES BELOW ZERO...CAN BE EXPECTED THROUGH NOON SATURDAY ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
Nearby
Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.